On non-basic Rapoport-Zink spaces
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 41 (2008) no. 5, p. 671-716

In this paper we study certain moduli spaces of Barsotti-Tate groups constructed by Rapoport and Zink as local analogues of Shimura varieties. More precisely, given an isogeny class of Barsotti-Tate groups with unramified additional structures, we investigate how the associated (non-basic) moduli spaces compare to the (basic) moduli spaces associated with its isoclinic constituents. This aspect of the geometry of the Rapoport-Zink spaces is closely related to Kottwitz’s prediction that their l-adic cohomology groups provide a realization of certain cases of local Langlands correspondences and in particular to the question of whether they contain any supercuspidal representations. Our results are compatible with this prediction and identify many cases when no supercuspidal representations appear. In those cases, we prove that the l-adic cohomology of the non-basic spaces is equal (in the appropriate sense) to the parabolic induction of the l-adic cohomology of some associated lower-dimensional (and in the most favorable cases basic) Rapoport-Zink spaces. Such an equality was originally conjectured by Harris in [11] (Conjecture 5.2, p. 420).

Dans cet article, on considère certains espaces de Rapoport-Zink non-ramifiés, associés à des groupes p-divisibles non-basiques et on étudie leur géométrie vis-à-vis de celle des espaces de Rapoport-Zink basiques correspondants. L’origine de ce problème se situe, d’une part, dans la conjecture de Kottwitz concernant la réalisation des correspondances de Langlands locales dans la cohomologie étale l-adique des espaces de Rapoport-Zink et, d’autre part, plus simplement dans la question d’identifier pour lesquels de ces espaces la partie supercuspidale de la cohomologie n’est pas vide. Nos résultats sont compatibles avec cette conjecture et, dans certains cas particuliers, ils répondent à la dernière question. En particulier, dans ces cas, on établit une formule reliant la cohomologie de ces espaces à l’induction parabolique de celle de certains espaces de Rapoport-Zink de dimension inférieure (et dans les cas plus favorables basiques). Cette formule a été précédemment conjecturée par Harris dans [11] (Conjecture 5.2, p. 420).

DOI : https://doi.org/10.24033/asens.2079
Classification:  14G35,  14L05,  11Fxx
Keywords: p-divisible groups, Rapoport-Zink spaces, Shimura varieties, Langlands correspondences
@article{ASENS_2008_4_41_5_671_0,
     author = {Mantovan, Elena},
     title = {On non-basic Rapoport-Zink spaces},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 41},
     number = {5},
     year = {2008},
     pages = {671-716},
     doi = {10.24033/asens.2079},
     zbl = {1236.11101},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_2008_4_41_5_671_0}
}
Mantovan, Elena. On non-basic Rapoport-Zink spaces. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 41 (2008) no. 5, pp. 671-716. doi : 10.24033/asens.2079. http://www.numdam.org/item/ASENS_2008_4_41_5_671_0/

[1] V. G. Berkovich, Étale cohomology for non-Archimedean analytic spaces, Publ. Math. I.H.É.S. 78 (1993), 5-161. | Numdam | MR 1259429 | Zbl 0804.32019

[2] V. G. Berkovich, Vanishing cycles for formal schemes, Invent. Math. 115 (1994), 539-571. | MR 1262943 | Zbl 0791.14008

[3] V. G. Berkovich, Vanishing cycles for formal schemes. II, Invent. Math. 125 (1996), 367-390. | MR 1395723 | Zbl 0852.14002

[4] P. Boyer, Mauvaise réduction des variétés de Drinfeld et correspondance de Langlands locale, Invent. Math. 138 (1999), 573-629. | MR 1719811 | Zbl 1161.11408

[5] P. Colmez & J.-M. Fontaine, Construction des représentations p-adiques semi-stables, Invent. Math. 140 (2000), 1-43. | Zbl 1010.14004

[6] M. Demazure, Lectures on p-divisible groups, Lecture Notes in Math. 302, Springer, 1972. | MR 344261 | Zbl 0247.14010

[7] V. G. DrinfelʼD, Coverings of p-adic symmetric domains, Funkcional. Anal. i Priložen. 10 (1976), 29-40. | MR 422290 | Zbl 0346.14010

[8] L. Fargues, Cohomologie des espaces de modules de groupes p-divisibles et correspondances de Langlands locales, Astérisque 291 (2004), 1-199. | MR 2074714 | Zbl 1196.11087

[9] J.-M. Fontaine, Modules galoisiens, modules filtrés et anneaux de Barsotti-Tate, in Journées de Géométrie Algébrique de Rennes (Rennes, 1978), Vol. III, Astérisque 65, Soc. Math. France, 1979, 3-80. | MR 563472 | Zbl 0429.14016

[10] A. Grothendieck, Groupes de Barsotti-Tate et cristaux de Dieudonné, Séminaire de Mathématiques Supérieures, No. 45 (Été 1970), Presses de l'Univ. Montréal, 1974. | MR 417192 | Zbl 0331.14021

[11] M. Harris, Local Langlands correspondences and vanishing cycles on Shimura varieties, in European Congress of Mathematics, Vol. I (Barcelona, 2000), Progr. Math. 201, Birkhäuser, 2001, 407-427. | MR 1905332 | Zbl 1025.11038

[12] M. Harris & R. Taylor, The geometry and cohomology of some simple Shimura varieties, Annals of Math. Studies 151, Princeton University Press, 2001. | Zbl 1036.11027

[13] L. Illusie, Déformations de groupes de Barsotti-Tate (d'après A. Grothendieck), Astérisque 127 (1985), 151-198. | MR 801922 | Zbl 1182.14050

[14] A. J. D. Jong, Crystalline Dieudonné module theory via formal and rigid geometry, Publ. Math. I.H.É.S. 82 (1995), 5-96. | Numdam | MR 1383213 | Zbl 0864.14009

[15] N. M. Katz, Slope filtration of F-crystals, in Journées de Géométrie Algébrique de Rennes (Rennes, 1978), Vol. I, Astérisque 63, Soc. Math. France, 1979, 113-163. | MR 563463 | Zbl 0426.14007

[16] N. M. Katz & B. Mazur, Arithmetic moduli of elliptic curves, Annals of Math. Studies 108, Princeton University Press, 1985. | Zbl 0576.14026

[17] R. E. Kottwitz, Isocrystals with additional structure, Compositio Math. 56 (1985), 201-220. | Numdam | MR 809866 | Zbl 0597.20038

[18] R. E. Kottwitz, Points on some Shimura varieties over finite fields, J. Amer. Math. Soc. 5 (1992), 373-444. | MR 1124982 | Zbl 0796.14014

[19] R. E. Kottwitz, Isocrystals with additional structure. II, Compositio Math. 109 (1997), 255-339. | MR 1485921 | Zbl 0966.20022

[20] R. E. Kottwitz, On the Hodge-Newton decomposition for split groups, Int. Math. Res. Not. 26 (2003), 1433-1447. | MR 1976046 | Zbl 1074.14016

[21] J. I. Manin, Theory of commutative formal groups over fields of finite characteristic, Uspehi Mat. Nauk 18 (1963), 3-90; Russ. Math. Surveys 18 (1963), 1-80. | MR 157972 | Zbl 0128.15603

[22] E. Mantovan, On certain unitary group Shimura varieties, Astérisque 291 (2004), 201-331. | MR 2074715 | Zbl 1062.11036

[23] E. Mantovan, On the cohomology of certain PEL-type Shimura varieties, Duke Math. J. 129 (2005), 573-610. | MR 2169874 | Zbl 1112.11033

[24] E. Mantovan & E. Viehmann, On the Hodge-Newton filtration for p-divisible 𝒪-modules, preprint, arXiv:0710.4194, to appear in Math. Z. | Zbl 1218.14014

[25] W. Messing, The crystals associated to Barsotti-Tate groups: with applications to abelian schemes, Lecture Notes in Math. 264, Springer, 1972. | MR 347836 | Zbl 0243.14013

[26] B. Moonen, Serre-Tate theory for moduli spaces of PEL type, Ann. Sci. École Norm. Sup. 37 (2004), 223-269. | Numdam | MR 2061781 | Zbl 1107.11028

[27] D. Mumford, Lectures on curves on an algebraic surface, Annals of Math. Studies, No. 59, Princeton University Press, 1966. | MR 209285 | Zbl 0187.42701

[28] F. Oort, Newton polygon strata in the moduli space of abelian varieties, in Moduli of abelian varieties (Texel Island, 1999), Progr. Math. 195, Birkhäuser, 2001, 417-440. | MR 1827028 | Zbl 1086.14037

[29] F. Oort & T. Zink, Families of p-divisible groups with constant Newton polygon, Doc. Math. 7 (2002), 183-201. | Zbl 1022.14013

[30] M. Rapoport & M. Richartz, On the classification and specialization of F-isocrystals with additional structure, Compositio Math. 103 (1996), 153-181. | Numdam | Zbl 0874.14008

[31] M. Rapoport & T. Zink, Period spaces for p-divisible groups, Annals of Mathematics Studies 141, Princeton University Press, 1996. | Zbl 0873.14039

[32] T. Wedhorn, Ordinariness in good reductions of Shimura varieties of PEL-type, Ann. Sci. École Norm. Sup. 32 (1999), 575-618. | Numdam | MR 1710754 | Zbl 0983.14024

[33] T. Zink, On the slope filtration, Duke Math. J. 109 (2001), 79-95. | MR 1844205 | Zbl 1061.14045